Alert archive / California / Wind Advisories in 2009

Wind Advisory 3, NWS Phoenix, AZ

February 9, 2009

NWS Phoenix, AZ issued this wind advisory at Feb 9, 2009, 3:29 AM PST. It took effect at Feb 9, 2009, 9:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2009, 3:29 AM PST (11:29 UTC)
In effect from
Feb 9, 2009, 9:00 AM PST
Expired
Feb 10, 2009, 12:00 AM PST
In force
15 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 091129
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
429 AM MST MON FEB 9 2009

CAZ033-100000-
/O.NEW.KPSR.WI.Y.0003.090209T1700Z-090210T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
329 AM PST MON FEB 9 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR IMPERIAL COUNTY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PST THIS EVENING.

A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY.
STRONG WEST WINDS WILL DEVELOP LATER THIS MORNING OVER IMPERIAL
COUNTY...AND PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL
BE FOUND FROM THE SAN DIEGO-IMPERIAL COUNTY LINE THROUGH THE IMPERIAL
VALLEY. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH CAN
BE EXPECTED.

DRIVING MAY BECOME DIFFICULT ALONG AREA ROADWAYS...INCLUDING INTERSTATE
EIGHT FROM OCOTILLO THROUGH EL CENTRO. STRONG CROSSWINDS MAY AFFECT
NORTH-SOUTH ROADWAYS...INCLUDING HIGHWAYS 86 AND 111.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ROGERS
2 follow-up statements
000 
WWUS75 KPSR 092306
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
406 PM MST MON FEB 9 2009

CAZ033-100800-
/O.EXT.KPSR.WI.Y.0003.000000T0000Z-090210T0800Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
306 PM PST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY.
STRONG WEST WINDS WILL DEVELOP LATER THIS MORNING OVER IMPERIAL
COUNTY...AND PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL
BE FOUND FROM THE SAN DIEGO-IMPERIAL COUNTY LINE THROUGH THE IMPERIAL
VALLEY. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH
CAN BE EXPECTED.

DRIVING WILL BE DIFFICULT ALONG AREA ROADWAYS...INCLUDING
INTERSTATE EIGHT FROM OCOTILLO THROUGH EL CENTRO. STRONG CROSSWINDS
MAY AFFECT NORTH-SOUTH ROADWAYS...INCLUDING HIGHWAYS 86 AND 111.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 100748
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1248 AM MST TUE FEB 10 2009

CAZ033-100900-
/O.EXP.KPSR.WI.Y.0003.000000T0000Z-090210T0800Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1148 PM PST MON FEB 9 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY FOR IMPERIAL COUNTY WILL EXPIRE AT MIDNIGHT PST
TONIGHT. STRONG WEST WINDS GUSTED AS HIGH AS 45 MPH MONDAY AFTERNOON.
WINDS HAVE SINCE WEAKENED BELOW ADVISORY CRITERIA. HOWEVER...BREEZY
CONDITIONS CAN STILL BE EXPECTED ACROSS IMPERIAL COUNTY TUESDAY MORNING
...WITH SUSTAINED WEST WINDS OF 15 TO 20 MPH AND OCCASIONAL GUSTS
NEAR 30 MPH.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:00 AM PST, 29 minutes earlier.

Area forecast discussion, Feb 9, 3:00 AM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
400 AM MST MON FEB 9 2009

.SYNOPSIS...
A WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY AND TUESDAY
...BRINGING MORE RAIN AND SNOW...AND EVEN COLDER TEMPERATURES. THERE
WILL BE A BRIEF PERIOD OF DRIER CONDITIONS MIDWEEK...FOLLOWED BY
MORE WET AND UNSETTLED WEATHER RIGHT ON INTO THE UPCOMING WEEKEND.

&&

.DISCUSSION...
LIGHT SHOWERS THAT AFFECTED MARICOPA AND SOUTHERN GILA COUNTIES HAVE
MOVED OFF TO THE NORTHEAST...WITH RELATIVELY QUIET MORNING IN STORE.
SATELLITE IMAGERY DEPICTS ELONGATED TROUGH STRETCHING ALONG THE
PACIFIC COAST ATTM. EXPECT ANOTHER ROUND OF PRECIPITATION TONIGHT AS
THE UPPER LOW APPROACHES THE REGION. THE COMBINATION OF INCREASING
SOUTHERLY LOW-LEVEL FLOW /APPROXIMATELY 20-30 KTS AT 850 MB THIS
AFTERNOON/...WEAK ISENTROPIC LIFT /WITH LOW-LEVEL ISOTHERMS ORIENTED
AT ANGLE TO FLOW/...AS WELL AS MODEST BUT PERSISTENT QG FORCING
THROUGHOUT THE DAY...SHOULD LEAD TO SCATTERED SHOWERS THROUGHOUT THE
DAY TODAY MAINLY IN HIGHER TERRAIN/UPSLOPE AREAS TO THE NORTH/EAST
OF THE GREATER PHOENIX AREA. LATER TONIGHT...AS UPPER LOW APPROACHES
THE AREA...FORCING INTENSIFIES WHILE LOWER HALF OF ATMOSPHERE BEGINS
TO SATURATE. THIS WILL YIELD DECENT CHANCES OF PRECIP FOR
SOUTH-CENTRAL ARIZONA INTO SOUTHERN GILA COUNTY...MAINLY AFTER 03Z
TUESDAY/8 PM MST MONDAY NIGHT. HOWEVER...RAINFALL AMOUNTS ARE
EXPECTED TO REMAIN LIGHT...AS PRECIPITATION WILL REMAIN MAINLY
STRATIFORM TYPE. STILL CANNOT RULE OUT A FEW LIGHTNING STRIKES
OVERNIGHT HOWEVER...ESPECIALLY AS CORE OF UPPER LOW MOVES OVER THE
AREA. WINDS WILL ALSO BE A CONCERN OUT IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA...ESPECIALLY IN IMPERIAL COUNTY...WHERE WINDS
COULD GUST UP TO 40 MPH THIS AFTERNOON.

OVER SOUTHERN GILA COUNTY...SNOW LEVELS WILL BE DROPPING RATHER
QUICKLY AS COLDER TEMPERATURES ARRIVE. PRECIPITATION WILL OCCUR
THROUGHOUT THE DAY...BEFORE INTENSIFYING LATER TONIGHT INTO TUESDAY.
LATEST FORECAST CALLS FOR TOTAL AMOUNTS OF 2 TO 4 INCHES ABOVE 3500
FT...WITH 6 OR MORE INCHES ABOVE 5000 FT. THUS...WILL CONTINUE THE
WINTER STORM WARNING FOR MONDAY EVENING THROUGH TUESDAY MORNING FOR
SOUTHERN GILA COUNTY. SEE PRODUCT PHXWSWPSR FOR MORE INFORMATION.

PATTERN WILL REMAIN ACTIVE THROUGH THE FORESEEABLE FUTURE...WITH
SEVERAL EMBEDDED WAVES IN THE LONGWAVE TROUGH PATTERN CONTINUING TO
AFFECT THE SOUTHWEST U.S. TEMPERATURES WILL REMAIN WELL BELOW
SEASONAL NORMALS...WITH SOME DAYS STRUGGLING TO GET OUT OF THE 50S
FOR HIGHS. IT APPEARS PRECIP CHANCES SHOULD BE MINIMAL FROM THE
MIDDLE OF THE WEEK THROUGH FRIDAY...AS MODELS SHOW NEXT WAVE PASSING
JUST TO THE NORTH...MAINLY AFFECTING NORTHERN AZ. BY THE
WEEKEND...ANOTHER STRONG SYSTEM IS FORECAST TO DEVELOP OVER THE
SOUTHWEST CONUS...WITH COOLER TEMPERATURES AND INCREASED CHANCES OF
PRECIPITATION. STILL TOO FAR OUT TO HAMMER OUT THE DETAILS.

&&

.AVIATION...
LATEST THINKING IS THAT FOG OVERNIGHT WILL BE LIMITED TO THE GILA
RIVER VALLEY...MAINLY IN YUMA COUNTY. WINDS JUST LOOK TO BE TOO
STRONG ELSEWHERE ACROSS THE FORECAST AREA.

BIGGEST AVIATION CONCERN MON WILL BE THE RETURN OF LOWER CIGS DUE TO
SHOWERS...DEVELOPING AROUND 18Z ACROSS NORTHERN PORTIONS OF THE
PHOENIX METRO AREA. SEEMS LIKE A GOOD BET THAT CIGS WILL
OCCASIONALLY LOWER TO 2500 FT...GIVEN THAT THE LOWER LEVELS OF THE
ATMOSPHERE ARE ALREADY PRIMED. BRIEF IFR CIGS ARE A POSSIBLITY AS
WELL...IN THE HEAVIER SHOWER ACTIVITY MON EVENING.

ACROSS SE CA...STRONG WIND GUSTS WILL BE LIKELY NEAR KIPL AND KBLH
MON AFTERNOON. RECENT RAINS SHOULD LIMIT AIRBORNE DUST AND
SAND...WITH VSBYS GENERALLY REMAINING ABOVE 6SM.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
OVERALL EXPECTING A RELATIVELY ACTIVE WEATHER PATTERN THROUGH THE
WEEK. MODELS ARE ALL POINTING TO SEVERAL STORM SYSTEMS ORIGINATING
IN THE NORTHERN PACIFIC AND MOVING INTO THE SOUTHWEST CONUS. TIMING
AND DETAILS OF THESE SYSTEMS ARE STILL UP IN THE AIR. REGARDLESS
EXPECTING BELOW AVERAGE TEMPERATURES...SLIGHTLY TO MODERATELY
ELEVATED RH VALUES...AND PERIODS OF INCREASED WIND ALONG WITH
PRECIPITATION CHANCES WITH THE SYSTEMS. FUTURE FORECASTS WILL REFINE
AND EXPAND UPON THE DETAILS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 11 AM MST
TUESDAY FOR AZZ024.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ROGERS
AVIATION...HIRSCH
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Feb 8, 5:25 AM PST, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
625 AM MST SUN FEB 8 2009

AZZ022>024-027-028-090100-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
625 AM MST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL CONTINUE TO MOVE ACROSS THE REGION TODAY
AND THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE HEAVIEST
RAIN EXPECTED OVER THE MOUNTAINS AND FOOTHILLS. THE RUNOFF WILL CAUSE
NORMALLY DRY STREAM BEDS AND WASHES TO FLOW WITH WATER. A CHANCE OF
THUNDERSTORMS IS ALSO POSSIBLE WITH HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY...A SECOND FOLLOW-UP STORM WILL HIT THE AREA
MONDAY NIGHT INTO TUESDAY. THIS WILL BE A COLDER STORM WITH THE SNOW
LEVEL FALLING TO NEAR 3500 FEET BY EARLY TUESDAY MORNING IN
SOUTHERN GILA COUNTY. AT THIS TIME...MINIMAL SNOW ACCUMULATION IS
EXPECTED AT OR AROUND 3500 FEET...WITH 3 TO 5 INCHES POSSIBLE IN HIGH
ELEVATIONS ABOVE 5000 FEET DURING THE 24 HOUR PERIOD.

TUESDAY EVENING AND WEDNESDAY...
WITH CLEARING SKIES LATE TUESDAY INTO WEDNESDAY...SUB-FREEZING LOW
TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING AT MANY LOWER DESERT
LOCATIONS...INCLUDING THE GREATER PHOENIX AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020-021-025-026-CAZ030>033-090100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
625 AM MST SUN FEB 8 2009 /525 AM PST SUN FEB 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF MIST AND PATCHY FOG FORMATION MAY LOWER VISIBILITIES TO
LESS THAN A MILE THROUGHOUT THE MORNING HOURS...ESPECIALLY FOR
MOTORISTS TRAVELING ON INTERSTATE 8 AND 10...AND ON HIGHWAY 95 ALONG
PORTIONS OF THE LOWER COLORADO RIVER VALLEY NEAR BLYTHE AND YUMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND MONDAY NIGHT...
A SECOND STORM IS EXPECTED LATE MONDAY INTO TUESDAY WITH AN
ADDITIONAL CHANCE FOR SHOWERS.

TUESDAY EVENING AND WEDNESDAY...
WITH CLEARING SKIES...SUB-FREEZING LOW TEMPERATURES WILL BE POSSIBLE
WEDNESDAY MORNING AT MANY LOWER DESERT LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.